Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 46, NWS Tulsa, OK

March 26, 2017Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2017, 6:48 PM CDT for Okfuskee County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2017, 6:48 PM CDT (23:48 UTC)
Expired
Mar 26, 2017, 7:30 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:00 PM CDTHAIL 0.754 W Okemah, OKINTERSECTION OF HIGHWAYS 56 AND 48.
Mar 26, 7:12 PM CDTHAIL 0.88Okemah, OK
Mar 26, 7:12 PM CDTHAIL 12 S Okemah, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WUUS54 KTSA 262348
SVRTSA
OKC107-270030-
/O.NEW.KTSA.SV.W.0046.170326T2348Z-170327T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
648 PM CDT SUN MAR 26 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Okfuskee County in east central Oklahoma...

* Until 730 PM CDT

* At 648 PM CDT, a severe thunderstorm was located 5 miles west of
  Cromwell, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Okemah...                         Okfuskee...
  Boley...                          Bearden...
  Castle...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
      3555 9617 3546 9609 3529 9644 3546 9644
      3546 9647 3543 9650 3543 9652 3545 9655
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662 3543 9662
TIME...MOT...LOC 2348Z 229DEG 37KT 3537 9655 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
846 
WWUS54 KTSA 262356
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT SUN MAR 26 2017

OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
656 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...

At 656 PM CDT, a severe thunderstorm was located 4 miles north of
Cromwell, moving northeast at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Bearden...
Castle...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
      3555 9617 3546 9609 3529 9644 3546 9644
      3546 9647 3543 9650 3543 9652 3545 9655
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662 3543 9662
TIME...MOT...LOC 2356Z 238DEG 33KT 3541 9647 

HAIL...1.75IN
WIND...60MPH
 
$$
871 
WWUS54 KTSA 270012
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
712 PM CDT SUN MAR 26 2017

OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
712 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...

At 712 PM CDT, a severe thunderstorm was located over Okemah, moving
east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Okemah...                         Okfuskee...
Bearden...                        Castle...
Mason...                          

This includes Interstate 40 in Oklahoma between mile markers 214 and
227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
      3555 9617 3546 9609 3531 9640 3541 9641
      3549 9643 3556 9644
TIME...MOT...LOC 0012Z 259DEG 41KT 3544 9628 

HAIL...1.00IN
WIND...60MPH
 
$$
784 
WWUS54 KTSA 270020
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
720 PM CDT SUN MAR 26 2017

OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
720 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...

At 720 PM CDT, a severe thunderstorm was located 6 miles northwest of
Pharoah, moving northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations in or near the path include...
Okemah...                         Okfuskee...

This includes Interstate 40 in Oklahoma between mile markers 218 and
227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3560 9633 3562 9629 3559 9620 3555 9619
      3555 9617 3546 9609 3536 9630 3543 9634
      3548 9632 3553 9634
TIME...MOT...LOC 0020Z 229DEG 37KT 3550 9620 

HAIL...1.00IN
WIND...<50MPH
 
$$
300 
WWUS54 KTSA 270028
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
728 PM CDT SUN MAR 26 2017

OKC107-270038-
/O.EXP.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
728 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKFUSKEE COUNTY WILL
EXPIRE AT 730 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.


LAT...LON 3560 9633 3562 9629 3559 9620 3555 9619
      3555 9617 3546 9609 3536 9630 3543 9634
      3548 9632 3553 9634
TIME...MOT...LOC 0028Z 229DEG 37KT 3554 9614 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:58 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 26, 2:58 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
258 PM CDT Sun Mar 26 2017

.DISCUSSION...

Active weather pattern will be maintained with several systems to
impact the plains during this forecast cycle...with the first
just to west that will bring shower and thunderstorm
chances...along with severe potential to the region this evening
and tonight.

Moisture continues to surge north across central and west central
Oklahoma out ahead of a sharpening dry line thats just pushed
into far west central Oklahoma. Scattered showers and storms
developed earlier within the moist axis are moving northeast
...but these are moving into a less favorable environment which
will likely preclude severe weather with these storms. Additional
scattered activity is expected to fire up later this afternoon
along the dryline and translate east...entering eastern Oklahoma
in the 6-7 pm time period and it is at this time severe chances
will increase. Tornado potential will be highest with the initial
storms this evening...especially across southeast Oklahoma. As the
evening progresses...storms will become increasingly linear...and
will pose more of a straightline wind and hail threat as they
moce east.

This system will end storm chances on Monday...with a brief lull
before the next system barrels into the plains in the Wednesday
and Thursday time frame. Features associated with this system are
a bit larger scale...so while there may be a window for severe
weather...it may be more of a widespread rain event with heavy
rain potential.

After a few settled days...the next system moves into the region
for the latter part of the weekend...and may offer area wide
chances for showers and thunderstorms.

Concerning temperatures...stayed close to guidance given the
unsettled pattern expected during this forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  54  68  45 /  40  70  10   0
FSM   77  58  70  50 /  10  80  20   0
MLC   77  59  72  47 /  20  70  10   0
BVO   71  50  67  39 /  40  70  10   0
FYV   71  55  66  39 /  10  80  40   0
BYV   70  56  65  43 /  10  80  50   0
MKO   75  56  69  45 /  20  70  10   0
MIO   70  53  66  42 /  10  90  40   0
F10   75  56  70  46 /  40  60  10   0
HHW   79  61  73  50 /  20  80  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017

...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Generally west of a line from Bartlesville to Poteau.
	ONSET...After 7pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...All of eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 pm.

	AREA AT GREATEST RISK...Generally west of a line of
    Bartlesville to Poteau.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 10 pm.

DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather.  Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening.  Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential.  Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening.  A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday.  Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:49 PM CDTSpecial Weather StatementTSASequoyah26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.